MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EC8001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during surgery the irrigation channel was not working properly due to which poor plasma, weak cutting with charring and smoke was seen.There was no back-up available to complete the procedure.It is unknown if there was a delay.
 
Additional Manufacturer Narrative
The returned unit, intended for use in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.Visual inspection shows no visible damages and no manufacturing abnormalities.The warranty seal is untouched and in its original condition.During functional evaluation, the controller was powered up and the display shows not abnormalities; after plug in a know good test wand a known good foot pedal device the unit was activated and immediately indicates an alarm associated with the red attention led; no output could be measured; there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during surgery the irrigation channel was not working properly due to which poor plasma, weak cutting with charring and smoke was seen.There was no back-up available to complete the procedure, there was a delay of more than one hour and the procedure was postponed.

Brand Name
COBLATOR II CONTROLLER 240V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8609728
Report Number3006524618-2019-00227
Device Sequence Number19590538
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC8001-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1